Sign in to follow this  
Followers 0
Charlotte

Hi I am new

7 posts in this topic

I just signed on to this forum and have a lot of reading to do to get to know each and everyone of you. I have a question regarding my chemo and some bothersome side effects. I take Decadron IV, Carboplatin, US Etopophos/toposar/vp-16, and aloxi 3 times a week every 3 weeks....well 1 is actually a shot I get only once a month. I just finished my 3 round and I noticed that after the second round my BP has dropped and my heart rate is elevated. I was going through my pcp who took me off my BP meds. I have had to go to the ER twice for lightheadedness/dizziness to get fluids. I now understand that chemo is dehydrating. I drink several bottles of water until I am sick to my stomach and water logged. I plan on talking to my oncologist my next visit to see if we need to change something. Is anyone else having a similiar problem? It is fustrating because I feel ok but have to lay on the couch or sit in front of the computer because I am too lightheaded to stand or walk. I also have panic/anxiety disorder and when my heart rate goes up I start to panic. Any suggestions?

Share this post


Link to post
Share on other sites

I just responded to your other post and asked you about your chemo cocktail - perhaps I should have looked more closely to see that you've provided that information.  You should definitely tell your oncologist about the side effects; I recommend that you do so sooner rather than later.  Docs can manage side effects so much better than in years past.  You might also check out chemocare.com; it is a site maintained by the Cleveland Clinic and I've found it provides a lot of great information about the drugs and managing side effects.

I'm currently on carboplatin and taxol but have not had the issues you mention.  I still have some leftover effects from last spring's chemo but I'm managing them.  I also have an anxiety disorder so I take one Xanax each day and I'm on an anti-depressant.  I find that it keeps the panic at bay.  

Tom Galli and Charlotte like this

Share this post


Link to post
Share on other sites

Charlotte,

I also responded to your other post.  Agree with Susan and I'd ask your doctor for a script for Xanax.  One or two a day keep the panic away.

Stay the course.

Tom

Charlotte likes this

Share this post


Link to post
Share on other sites

Hi Tom, I have been taking Klonopin (spelling????) and Xanax for years. Taking xanax brings my BP down lower and only reduces the heart rate a little. I go in for blood work today going to see how busy she is and if she can talk to me or I will just ask that she gives me a call back later today.

Tom Galli likes this

Share this post


Link to post
Share on other sites

Yesterday I went in for my blood work, the white count was coming up but my red count was low and they gave me an injection of procrit. They also gave me fluids for the low BP. Got to talk to my doctor for a few minutes in between her scheduled patients and talked to her about the BP. She told me to try eating some foods high in salt content that the salt will bring up my pressure faster then the water I am drinking and to eat some fruits, like watermelon, and veges, like cuke's, that have a high water content. Still was not feeling good when I got home but just pretty much slept off and on now stressing over the red blood cells and the possibility of needing a blood transfusion if the procrit does not do what it is suppose to do. Hope every one is having a good day today!!!

 

Share this post


Link to post
Share on other sites

Charlotte,

I've had 18 infusions of Taxol and Carboplatin in the course of my 3 plus years of treatment.  After about half of these, I'd receive a shot of Neulasta for low white counts and after about a quarter of infusions, an injection of Procrit to boost red blood counts.  Sometimes I received both.  In my experience, both worked, quickly, and I never required a blood transfusion.

Do you have a home blood pressure tester?  They are relatively inexpensive -- search blood pressure cuff and buy on line.  When you get it, chart your BP twice a day and bring the results to your doc.

Stay the course.

Tom

Charlotte likes this

Share this post


Link to post
Share on other sites

Hi Tome,

Yes I take my blood pressure at home and document everything for my doctor, such as time of day, what meds I have taken and in general how I am feeling. I also have home health nurses that come twice a week since being out of the hospital. I get the Neulasta after every round but this is the first time I had to get Procrit.

Charlotte

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0